# SDR 2024FA0000525

- Difficulty date: July 1, 2024
- Submitted: July 25, 2024
- Operation: General aviation
- Aircraft: N1185V
- Make and model: Beech D17S
- Aircraft serial: 6746
- Aircraft time: 3,700 hours
- System (JASC): 3200 · Landing Gear System
- Part: Limit Switch
- Part number: 0187551
- Condition: Low Tension
- Location: Zone 700
- Stage of operation: AP
- How discovered: V
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

DURING APPROACH, THE PILOT PUT THE LANDING GEAR HANDLE IN THE DOWN POSITION. THE LANDING GEAR CAME OUT OF THE LANDING GEAR WELL AND THE LIGHT TURNED GREEN. THE PILOT LANDED AND THE AIRCRAFT SETTLED ON THE GROUND WITH THE LANDING GEAR ONLY PARTIALLY EXTENDED. AFTER THE AIRCRAFT WAS FERRIED TO A SHOP IT WAS FOUND THAT THE LOWER LIMIT SWITCH HAD FAILED AND THE MAIN LANDING GEAR DID NOT COMPLETELY EXTEND.  THE PILOT THOUGHT THE LANDING GEAR HAD EXTENDED FULLY BECAUSE HE FELT THE LANDING GEAR COME OUT OF THE WELL AND THE GREEN DOWN AND LOCKED LIGHT ILLUMINATED. IT TURNED OUT THAT THE LANDING GEAR HAD RELEASED FROM THE LANDING GEAR WELLS AND COASTED DOWN PART WAY. UPON DISASSEMBLY AND INSPECTION OF THE LOWER LIMIT SWITCH, IT WAS FOUND THAT THE RETURN SPRING WAS WEAK.
